Jump to content

crossing over Klonopin to Valium causing depression


Recommended Posts

Hi BB,

  I am currently on the 7th day of my crossover and I am experiencing depression. I realize I haven't been on Valium for very long, but the depression is really difficult. I am currently on an a/d, have been for years.

 

  Should I wait it out since I'm so early in my cross over?

 

Thank you very much,

rhapsodygirl

Link to comment
Share on other sites

I've heard two things about Valium, sedation and depression, I'm so sorry you've been hit with this.  I wonder if you might be able to hold on, just as people get used to the sedation, they might also get past the depression, I don't know.

 

I know some people have to go back on their original benzo because the Valium crossover doesn't work for them, this could be the case with you.  I'm sorry you're feeling this way, I tasted benzo depression when I went off of my A/D during withdrawal, it was pretty scary there for awhile.

Link to comment
Share on other sites

Hi RG,

 

I experienced depression on the valium but I hung with it because going back on ativan wasn't an option for me. And I'm glad I did. Today I am 1.36 mgs away from the finish line.

 

Hope you will be able to figure out what is going to work best for you.

 

Leslie

Link to comment
Share on other sites

Thank you Pamster and Leslie....I will try and hang in there. Hopefully it will get better.

 

rhapsodygirl

Link to comment
Share on other sites

Hi RG,

 

That awful depressed/ sedated feeling sounds like it has really hit you hard though. I hope you come through it and start to feel better.

 

I  crossed over to Valium recently to taper off and started to feel more depressed than previously and very lethargic. I´ve decided to stick with it though since I´m making making slow progress in reducing the dosage  and there I felt that trying to return to the original benzo might leave my brain even more addled than previously. Personally, I believe it will get better (rightly or wrongly) as I get horrible stuff out of my life.

 

Tim

 

 

Link to comment
Share on other sites

[8c...]

I had more depression crossing over to valium.

 

Once you are crossed, you may feel better.

 

It differs with many people.

 

I would just stuck it out as well, the depression.. klonopin is no longer an option here.

 

So, once crossed, you may feel better, the combo of klonopin and valium both may intensify the depression, it did me..

 

especially at night.

 

Good luck.

 

S#

Link to comment
Share on other sites

Hi

Valium makes me sedate at first (and still do) and then after few weeks I experience depression. It comes and goes. Not last too long, maybe one or two days and then vanish. Or sometimes hits me during one day few hours. I get used to valium so my episodes of depressions are not so intense any more (I hope it will stay like that  :))

Link to comment
Share on other sites

Diazepam (Valium) did the same to me.  Once I was fully crossed over and stabilized, the depression lifted for me.  I do know that some people find the depression aspect of Valium really debilitating, but I fortunately did not.  I think when I DID have waves of depression, i was able to just remind myself it was coming from the Valium and just accepted it.  But if you're already prone to it, I can understand the fear.  The crossing over can be difficult - I found it very hard, but was VERY happy I stuck w/ it in the end.

 

I hope this lifts for you VERY soon.

 

Take care,

Schatje

Link to comment
Share on other sites

[8c...]

The way Schatje described it is the way it did me.

 

I still have depression, but not like I did crossing over.

 

I remember one morning it was so bad.. I literally got under the blanket and hid from everything.

It's a blur now.

 

 

Link to comment
Share on other sites

  Thank you all so very much for your supportive and encouragement. I knew the Valium was sedating and depression could happen, but I guess I didn't realize it would be this bad.

    Since I began my crossover a week ago I have slept pretty good at night. Last night I got only a few hours of sleep. I take the largest dose at bedtime to help with sleep. I did dream so I know I slept some.

    It's just so weird. I am basically non functional which is frustrating. I know acceptance is the key, I just gotta get there. Haven't been out of the house, except to water my garden in over a week. Not able to go to the store or church, or anything :(

    I totally understand Sig about getting under the blanket and covering your head. I am going to stick with the Valium and hopefully once I crossover and stabilize the depression will subside or at least lessen. I haven't been this depressed since 1996 while doing chemo.

 

  Again, I appreciate all of your words of encouragement. I hope I can one day soon say I am glad I made the switch from Klonopin :)

 

Blessings to BB,

rhapsodygirl

Link to comment
Share on other sites

  • 4 weeks later...

Feeling horribly depressed and useless today. Was just beginning to wonder if WD is worth the pain when I found this thread and somehow it encourages me. I don't like to see any of you depressed but know it must be a withdrawal symptom or maybe the valium now. So going to hit the bed and see if I can sleep and then a long hot bath. Thanks Buddies and I hope that everybody's depression lifts and never comes back.

 

Frannie

Link to comment
Share on other sites

Feeling horribly depressed and useless today. Was just beginning to wonder if WD is worth the pain when I found this thread and somehow it encourages me. I don't like to see any of you depressed but know it must be a withdrawal symptom or maybe the Valium now. So going to hit the bed and see if I can sleep and then a long hot bath. Thanks Buddies and I hope that everybody's depression lifts and never comes back.

 

Frannie

Hi Frannie,

I got severely depressed four days into my crossover of Klonopin and Valium. It lasted about three weeks. I woke up one day and it had lifted. I had a two day window last weekend that was wonderful! I'm not depressed anymore, but I am having cog fog and every now and then I get just a little depressed. Nothing like it was in the beginning.

 

I am feeling pretty useless these days. I am sleeping 9 to 10 hours a night which helps, but I still wake up somewhat lifeless :(  I try and remind myself that this is temporary and I am in the process of healing. My wonderful husband reminds me of that too. Please don't get discouraged because we will get through this and will be so much better on the other side.

 

I am now down to .25mg. Klonopin and 30mg. Valium :yippee: I know your depression will life :thumbsup:

Hang in there....it does get better ;)

:smitten: Rhapsodygirl

Link to comment
Share on other sites

×
×
  • Create New...